Alert archive / Iowa / River Flood Watches in 2017

River Flood Watch 13, NWS Quad Cities, IA

February 26, 2017Des Moines County, Lee County, Iowa; Hancock County, Henderson County, Illinois

NWS Quad Cities, IA issued this river flood watch at Feb 26, 2017, 11:59 AM CST for Des Moines County, Lee County, Iowa; Hancock County, Henderson County, Illinois. It took effect at Mar 3, 2017, 12:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Feb 26, 2017, 11:59 AM CST (17:59 UTC)
In effect from
Mar 3, 2017, 12:00 PM CST
Expired
Feb 27, 2017, 11:59 AM CST
In force
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Burlington (BRLI4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

609 
WGUS63 KDVN 261759
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 AM CST SUN FEB 26 2017

...The National Weather Service in the Quad Cities has issued a 
Flood Watch for the following rivers in Iowa...Illinois...

  Mississippi River at Dubuque affecting Dubuque...Jackson and Jo 
  Daviess Counties 
  Mississippi River at Rock Island LD15 affecting Muscatine...Scott 
  and Rock Island Counties 
  Mississippi River at Muscatine affecting Louisa...Muscatine...
  Mercer and Rock Island Counties 
  Mississippi River at New Boston LD17 affecting Louisa and Mercer 
  Counties 
  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 

This Flood Watch is based on moderate confidence associated with 
routed flows from upstream and some snow melt.  This flood watch
does not account for predicted rainfall later this week.
 
As the forecast becomes more certain, this watch will either be 
upgraded to a warning or cancelled.

IAZ042-054-ILZ001-271159-
/O.NEW.KDVN.FL.A.0007.170303T1500Z-000000T0000Z/
/DBQI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Dubuque
* Until further notice.
* At 11:30 AM Sunday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday morning...and continue
  rising to 17.2 feet Friday evening March 3rd.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.
  

&&

LAT...LON 4254 9060 4253 9068 4247 9068 4228 9046
      4235 9039                       

$$

IAZ067>068-ILZ015-271158-
/O.NEW.KDVN.FL.A.0008.170305T1200Z-000000T0000Z/
/RCKI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Rock Island LD15
* Until further notice.
* At 10:00 AM Sunday the stage was 11.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise to flood stage Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4146 9086 4141 9085 4143 9066 4152 9043
      4156 9046                       

$$

IAZ067-078-ILZ015-024-271158-
/O.NEW.KDVN.FL.A.0009.170305T1200Z-000000T0000Z/
/MUSI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Muscatine
* Until further notice.
* At 11:15 AM Sunday the stage was 11.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is possible.
* Forecast...Rise to flood stage Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4141 9108 4124 9114 4124 9108 4140 9102
      4144 9103                       

$$

IAZ078-ILZ024-271158-
/O.NEW.KDVN.FL.A.0010.170304T0600Z-000000T0000Z/
/NBOI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at New Boston LD17
* Until further notice.
* At 10:00 AM Sunday the stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Saturday morning March 4th...
  and continue rising to 15.6 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4124 9108 4124 9114 4119 9111 4117 9106
      4116 9097                       

$$

IAZ078-089-ILZ024>025-271158-
/O.NEW.KDVN.FL.A.0011.170304T0000Z-000000T0000Z/
/KHBI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Keithsburg
* Until further notice.
* At 10:30 AM Sunday the stage was 11.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday evening March 3rd...and
  continue rising to 14.2 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-271158-
/O.NEW.KDVN.FL.A.0012.170302T1800Z-000000T0000Z/
/GLDI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Gladstone LD18
* Until further notice.
* At 10:00 AM Sunday the stage was 8.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Thursday March 2nd...and
  continue rising to 10.9 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-271158-
/O.NEW.KDVN.FL.A.0013.170303T1800Z-000000T0000Z/
/BRLI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1159 AM CST SUN FEB 26 2017

The National Weather Service in Quad Cities has issued a
* Flood Watch for
  The Mississippi River at Burlington
* Until further notice.
* At 11:00 AM Sunday the stage was 13.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday March 3rd...and continue
  rising to 15.4 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.


&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$
3 follow-up statements
891 
WGUS63 KDVN 270302
FFADVN


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CST SUN FEB 26 2017

...The Flood Watch continues for the following rivers in Iowa...
Illinois...

  Mississippi River at Dubuque affecting Dubuque...Jackson and Jo 
  Daviess Counties 
  Mississippi River at Rock Island LD15 affecting Muscatine...Scott 
  and Rock Island Counties 
  Mississippi River at Muscatine affecting Louisa...Muscatine...
  Mercer and Rock Island Counties 
  Mississippi River at New Boston LD17 affecting Louisa and Mercer 
  Counties 
  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 

This Flood Watch is based on moderate confidence associated with 
routed flows from upstream and some snow melt. This flood watch
does not account for predicted rainfall later this week.
 
As the forecast becomes more certain, this watch will either be 
upgraded to a warning or cancelled.

IAZ042-054-ILZ001-272102-
/O.CON.KDVN.FL.A.0007.170303T1800Z-000000T0000Z/
/DBQI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Dubuque
* Until further notice.
* At  8:30 PM Sunday the stage was 13.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday March 3rd...and continue
  rising to 17.3 feet Saturday morning March 4th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.

&&

LAT...LON 4254 9060 4253 9068 4247 9068 4228 9046
      4235 9039                       

$$

IAZ067>068-ILZ015-272101-
/O.CON.KDVN.FL.A.0008.170305T1800Z-000000T0000Z/
/RCKI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Rock Island LD15
* Until further notice.
* At  6:00 PM Sunday the stage was 11.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Sunday March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.
  
&&

LAT...LON 4146 9086 4141 9085 4143 9066 4152 9043
      4156 9046                       

$$

IAZ067-078-ILZ015-024-272101-
/O.CON.KDVN.FL.A.0009.170305T1800Z-000000T0000Z/
/MUSI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Muscatine
* Until further notice.
* At  8:15 PM Sunday the stage was 12.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Sunday March 5th. 
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.
  
&&

LAT...LON 4141 9108 4124 9114 4124 9108 4140 9102
      4144 9103                       

$$

IAZ078-ILZ024-272101-
/O.CON.KDVN.FL.A.0010.170304T0000Z-000000T0000Z/
/NBOI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at New Boston LD17
* Until further notice.
* At  8:00 PM Sunday the stage was 12.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday evening March 3rd...and   
  continue rising to 15.8 feet Sunday evening March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.

&&

LAT...LON 4124 9108 4124 9114 4119 9111 4117 9106
      4116 9097                       

$$

IAZ078-089-ILZ024>025-272101-
/O.CON.KDVN.FL.A.0011.170304T0000Z-000000T0000Z/
/KHBI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Keithsburg
* Until further notice.
* At  8:30 PM Sunday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday evening March 3rd...and
  continue rising to 14.2 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-272101-
/O.CON.KDVN.FL.A.0012.170302T0300Z-000000T0000Z/
/GLDI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Gladstone LD18
* Until further notice.
* At  6:00 PM Sunday the stage was 8.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening March 1st...and  
  continue rising to 11.1 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.
  
&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-272101-
/O.CON.KDVN.FL.A.0013.170303T0000Z-000000T0000Z/
/BRLI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM CST SUN FEB 26 2017

The Flood Watch continues for
  The Mississippi River at Burlington
* Until further notice.
* At  8:00 PM Sunday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Thursday evening March 2nd...and 
  continue rising to 15.5 feet Sunday morning March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which will influence future river levels.
  
&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$
620 
WGUS63 KDVN 271013
FFADVN


FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CST MON FEB 27 2017

...The Flood Watch continues for the following rivers in Iowa...
Illinois...

  Mississippi River at Dubuque affecting Dubuque...Jackson and Jo 
  Daviess Counties 
  Mississippi River at Rock Island LD15 affecting Muscatine...Scott 
  and Rock Island Counties 
  Mississippi River at Muscatine affecting Louisa...Muscatine...
  Mercer and Rock Island Counties 
  Mississippi River at New Boston LD17 affecting Louisa and Mercer 
  Counties 
  Mississippi River at Keithsburg affecting Des Moines...Louisa...
  Henderson and Mercer Counties 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties 
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties 

This Flood Watch is based on moderate confidence associated with 
routed flows from upstream and some snow melt. This flood watch
does not account for predicted rainfall this week.
 
As the forecast becomes more certain, this watch will either be 
upgraded to a warning or cancelled.

IAZ042-054-ILZ001-280413-
/O.CON.KDVN.FL.A.0007.170303T1800Z-000000T0000Z/
/DBQI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Dubuque
* Until further notice.
* At 3:30 AM Monday the stage was 13.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday...and continue rising to 
  17.3 feet Saturday morning.
* This forecast is based on routed flow from upstream in combination 
  with forecast rainfall. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.

&&

LAT...LON 4254 9060 4253 9068 4247 9068 4228 9046
      4235 9039                       

$$

IAZ067>068-ILZ015-280412-
/O.CON.KDVN.FL.A.0008.170305T1800Z-000000T0000Z/
/RCKI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Rock Island LD15
* Until further notice.
* At 3:30 AM Monday the stage was 11.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Sunday, March 5th.
* This forecast is based on routed flow from upstream in combination 
  with forecast rainfall. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.

&&

LAT...LON 4146 9086 4141 9085 4143 9066 4152 9043
      4156 9046                       

$$

IAZ067-078-ILZ015-024-280412-
/O.CON.KDVN.FL.A.0009.170305T1800Z-000000T0000Z/
/MUSI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Muscatine
* Until further notice.
* At 3:15 AM Monday the stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Sunday, March 5th.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.

&&

LAT...LON 4141 9108 4124 9114 4124 9108 4140 9102
      4144 9103                       

$$

IAZ078-ILZ024-280412-
/O.CON.KDVN.FL.A.0010.170304T0000Z-000000T0000Z/
/NBOI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at New Boston LD17
* Until further notice.
* At 3:30 AM Monday the stage was 12.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday evening...and continue 
  rising to 15.8 feet Sunday evening.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.
  
&&

LAT...LON 4124 9108 4124 9114 4119 9111 4117 9106
      4116 9097                       

$$

IAZ078-089-ILZ024>025-280412-
/O.CON.KDVN.FL.A.0011.170304T0000Z-000000T0000Z/
/KHBI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Keithsburg
* Until further notice.
* At 3:30 AM Monday the stage was 12.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Friday evening...and continue 
  rising to 14.2 feet Sunday morning.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.
  
&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

IAZ089-ILZ025-280412-
/O.CON.KDVN.FL.A.0012.170302T0300Z-000000T0000Z/
/GLDI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Gladstone LD18
* Until further notice.
* At 3:30 AM Monday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue 
  rising to 11.1 feet Sunday morning.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.

&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-280412-
/O.CON.KDVN.FL.A.0013.170303T0000Z-000000T0000Z/
/BRLI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
413 AM CST MON FEB 27 2017

The Flood Watch continues for
  The Mississippi River at Burlington
* Until further notice.
* At 3:30 AM Monday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Thursday evening...and continue 
  rising to 15.5 feet Sunday morning.
* This forecast is based on routed flow from upstream in combination 
  with some snow melt. This forecast does not account for predicted
  rainfall later this week which may influence future river levels.

&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$
052 
WGUS63 KDVN 271708
FFADVN
Flood Watch
National Weather Service Quad Cities IA/IL
1108 AM CST MON FEB 27 2017

...The Flood Watch has been upgraded to a Flood Warning for the 
following rivers in Iowa...Illinois...
 
  Mississippi River at Gladstone LD18 affecting Des Moines and 
  Henderson Counties
  Mississippi River at Burlington affecting Des Moines...Lee...
  Hancock and Henderson Counties

Confidence has increased that the river levels will rise above flood
stage so the Flood Watch has been upgraded to a Flood Warning.

IAZ089-ILZ025-271738-
/O.CAN.KDVN.FL.A.0012.170302T1200Z-000000T0000Z/
/GLDI2.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM CST MON FEB 27 2017

The Flood Watch has been replaced by a Flood Warning for
  The Mississippi River at Gladstone LD18
* Please refer to the Flood Warning for details.

&&

LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099


$$

IAZ089-099-ILZ025-034-271738-
/O.CAN.KDVN.FL.A.0013.170303T0000Z-000000T0000Z/
/BRLI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM CST MON FEB 27 2017

The Flood Watch has been replaced by a Flood Warning for
  The Mississippi River at Burlington
* Please refer to the Flood Warning for details.

&&

LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
      4084 9105                       

$$

12

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Feb 26, 11:49 AM CST, 10 minutes earlier.

Area forecast discussion, Feb 26, 11:49 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1149 AM CST Sun Feb 26 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 345 AM CST Sun Feb 26 2017

Warm air advection, combined with a couple of upper air
disturbances, was producing mid/high level clouds across the area.
Temperatures were in the mid to upper 20s, with a south wind 10 to
15 mph.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 345 AM CST Sun Feb 26 2017

Warmer temperatures but quiet in the short term.

Today: Warm air advection will gradually move off to our east
allowing for a decrease in the mid/high level clouds. However, an
upper level disturbance coming out of KS will keep the clouds
lingering for much of the day in our southern counties, while the
northern cwa sees more sunshine. While forecast soundings indicate
the low levels to be quite dry, there is the possibility of a few
sprinkles in the south with the wave moving through this afternoon.
However, confidence is low and for now will keep the forecast dry.
With a southwest wind, along with an increase in sunshine, temperatures
will be warmer than yesterday. Afternoon highs should range from
the lower 40s to around 50. Southwest winds will be gusting to 25
to 30 mph later this morning into the afternoon.

Tonight: With partly cloudy skies and rather light winds went with
the "middle of the road" approach to minimum temperatures. The MAV
seemed too cold (what little snow is left will have melted) while
the MET seemed too warm (considering light winds).

.LONG TERM...(Monday through Saturday)
ISSUED AT 345 AM CST Sun Feb 26 2017

An active zonal upper level flow early in the will provide a return
to above normal temperatures with precipitation, mostly in the form
of rain, likely with a storm system Tuesday and Wednesday. A
temporary shift to a more northwesterly flow that follows for late
week will cool temperatures closer to early March normals, followed
by warmer temperatures into next weekend.

The main focus is on Tuesday's system, which spreads rain into the
region Monday night. The warm front out ahead of the approaching low
is likely to push north of the forecast area Tuesday morning and
highs have been increased to range from the lower 50s north to mid
60s in the far south. The best chance for rain is kept across the
north and east. Thunderstorms have been added to this warm sector in
the afternoon and evening across the southeast where SPC has a
marginal risk for day three (Tuesday into Tuesday night) for the
area roughly southeast of a line from Walnut IL through Burlington
IA to Memphis MO, which will be monitored closely over the next
couple days. There are still variations among the operational models
with the timing and track of the associated main surface low, which
pushes through the area Tuesday night into Wednesday spreading
widespread rainfall, which may change to at least a period of snow
on the back edge. Forecast confidence remains low with the potential
for a wintry mix or snow showers in the cold air advection NW winds
as the system exits Wednesday.

Cooler temperatures follow for Thursday and Friday with a chance for
precipitation in the form rain or snow as clipper-like system pushes
through late Thursday into Thursday night. The upper level trough
and NW flow pushes east by Saturday with the a resulting low level
warm advection pattern returning highs to the 50s and possibly 60s
Saturday and Sunday if the warmer ECMWF is correct.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1144 AM CST Sun Feb 26 2017

A weak convergence zone may help support scattered sprinkles later
this afternoon and evening near KMLI/KBRL, but the low probability
does not warrant inclusion in TAFS. A southwest wind gusting at or
above 20 kts will become light this evening. There is potential
for fog development overnight with MVFR to low VFR ceilings
expected. Currently not concerned about dense fog and did not drop
visibilities below MVFR.

&&

.HYDROLOGY...
Issued at 345 AM CST Sun Feb 26 2017

Area rivers are on the rise due to recent rainfall and snowmelt.
Along the tributaries, flooding is currently forecast for only the
Cedar River at Conesville, where the river is expected to crest
around one half foot above flood stage on Tuesday and a flood
warning remains in effect through Wednesday.

More significant rises are likely along the Mississippi River, with
long range forecasts showing at least minor flooding possible from
New Boston through Burlington as early as March 3. Most other
forecast points are on a forecast trajectory to reach or exceed at
least action stage during the first week of March. These forecasts
will continue to undergo at least minor adjustments with time as the
amount of snowmelt and runoff from forecast rain in the next week
becomes better known.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Sheets
AVIATION...RP Kinney
HYDROLOGY...Sheets
Hazardous weather outlook, Feb 26, 4:13 AM CST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
413 AM CST Sun Feb 26 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
413 AM CST Sun Feb 26 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

There is a chance of thunderstorms Tuesday afternoon and Tuesday
evening. There is a potential for severe thunderstorms over far
northeast Missouri, southeast Iowa and west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Sheets

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:59 AM CSTRiver Flood WatchDVNLouisa47 hr
Feb 26, 11:59 AM CSTRiver Flood WatchDVNDes Moines, Louisa47 hr
Feb 26, 11:59 AM CSTRiver Flood WatchDVNDes Moines24 hr
Feb 26, 11:59 AM CSTRiver Flood WatchDVNDubuque, Jackson5 days
Feb 26, 11:59 AM CSTRiver Flood WatchDVNMuscatine, Scott47 hr
Feb 26, 11:59 AM CSTRiver Flood WatchDVNLouisa, Muscatine47 hr

Nearby

River Flood Watches in Iowa, 2017River Flood Watches in Illinois, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.